Alert archive / Arizona / Wind Advisories in 2021

Wind Advisory 4, NWS Tucson, AZ

March 24, 20215 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Mar 24, 2021, 2:26 PM MST for 5 counties in Arizona. It took effect at Mar 25, 2021, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2021, 2:26 PM MST (21:26 UTC)
In effect from
Mar 25, 2021, 11:00 AM MST
Expired
Mar 25, 2021, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2021-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2021-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

179 
WWUS75 KTWC 242126
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
226 PM MST Wed Mar 24 2021

AZZ501-502-505-250530-
/O.NEW.KTWC.DU.Y.0001.210325T1800Z-210326T0300Z/
/O.NEW.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/
Western Pima County-Tohono O'odham Nation-
South Central Pinal County-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
and Picacho Peak State Park
226 PM MST Wed Mar 24 2021

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust expected. For the 
  Wind Advisory, southwest winds 20 to 30 mph with gusts up to 
  45 mph expected.

* WHERE...Western Pima County, Tohono O'odham Nation and South 
  Central Pinal County.

* WHEN...From 11 AM to 8 PM MST Thursday.

* IMPACTS...Hazardous driving conditions due to reduced
  visibility. Gusty winds could blow around unsecured objects.
  Tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ503-504-507-513-515-250530-
/O.NEW.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Baboquivari Mountains-
Including the cities of Nogales, Green Valley, Sierra Vista, 
Canelo Hills, and Madera Canyon
226 PM MST Wed Mar 24 2021

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson 
  Metro Area, Upper San Pedro River Valley, Dragoon and Mule and 
  Huachuca and Santa Rita Mountains and Baboquivari Mountains.

* WHEN...From 11 AM to 8 PM MST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
464 
WWUS75 KTWC 250359
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
859 PM MST Wed Mar 24 2021

AZZ501-502-505-251515-
/O.CON.KTWC.DU.Y.0001.210325T1800Z-210326T0300Z/
/O.CON.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/
Western Pima County-Tohono O'odham Nation-
South Central Pinal County-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
and Picacho Peak State Park
859 PM MST Wed Mar 24 2021

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust expected. For the 
  Wind Advisory, southwest winds 20 to 30 mph with gusts up to 
  45 mph expected.

* WHERE...Western Pima County, Tohono O'odham Nation and South 
  Central Pinal County.

* WHEN...From 11 AM to 8 PM MST Thursday.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ503-504-507-513-515-251515-
/O.CON.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Baboquivari Mountains-
Including the cities of Nogales, Green Valley, Sierra Vista, 
Canelo Hills, and Madera Canyon
859 PM MST Wed Mar 24 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson 
  Metro Area, Upper San Pedro River Valley, Baboquivari 
  Mountains and Dragoon and Mule and Huachuca and Santa Rita 
  Mountains.

* WHEN...From 11 AM to 8 PM MST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
636 
WWUS75 KTWC 250940
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
240 AM MST Thu Mar 25 2021

AZZ501-502-505-252230-
/O.CON.KTWC.DU.Y.0001.210325T1800Z-210326T0300Z/
/O.CON.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/
Western Pima County-Tohono O'odham Nation-
South Central Pinal County-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
and Picacho Peak State Park
240 AM MST Thu Mar 25 2021

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust expected. For the 
  Wind Advisory, southwest winds 20 to 30 mph with gusts up to 
  45 mph expected.

* WHERE...Western Pima County, Tohono O'odham Nation and South 
  Central Pinal County.

* WHEN...From 11 AM to 8 PM MST today.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ503-504-507-513-515-252230-
/O.CON.KTWC.WI.Y.0004.210325T1800Z-210326T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Baboquivari Mountains-
Including the cities of Nogales, Green Valley, Sierra Vista, 
Canelo Hills, and Madera Canyon
240 AM MST Thu Mar 25 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson 
  Metro Area, Upper San Pedro River Valley, Baboquivari 
  Mountains and Dragoon and Mule and Huachuca and Santa Rita 
  Mountains.

* WHEN...From 11 AM to 8 PM MST today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
992 
WWUS75 KTWC 252027
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
127 PM MST Thu Mar 25 2021


AZZ501-502-505-260300-
/O.CON.KTWC.DU.Y.0001.000000T0000Z-210326T0300Z/
/O.CON.KTWC.WI.Y.0004.000000T0000Z-210326T0300Z/
Western Pima County-Tohono O'odham Nation-
South Central Pinal County-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
and Picacho Peak State Park
127 PM MST Thu Mar 25 2021

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust expected. For the Wind
  Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Western Pima County, Tohono O'odham Nation and South 
  Central Pinal County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ503-504-507-513-515-260300-
/O.CON.KTWC.WI.Y.0004.000000T0000Z-210326T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Baboquivari Mountains-
Including the cities of Nogales, Green Valley, Sierra Vista, 
Canelo Hills, and Madera Canyon
127 PM MST Thu Mar 25 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson 
  Metro Area, Upper San Pedro River Valley, Baboquivari 
  Mountains and Dragoon and Mule and Huachuca and Santa Rita 
  Mountains.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
769 
WWUS75 KTWC 260318
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
818 PM MST Thu Mar 25 2021

AZZ501-502-505-260430-
/O.EXP.KTWC.DU.Y.0001.000000T0000Z-210326T0300Z/
/O.EXP.KTWC.WI.Y.0004.000000T0000Z-210326T0300Z/
Western Pima County-Tohono O'odham Nation-
South Central Pinal County-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
and Picacho Peak State Park
818 PM MST Thu Mar 25 2021

...BLOWING DUST ADVISORY HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

Winds have weakened and the threat for blowing dust has 
diminished. The advisories are expired.  

$$

AZZ503-504-507-513-515-260430-
/O.EXP.KTWC.WI.Y.0004.000000T0000Z-210326T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Baboquivari Mountains-
Including the cities of Nogales, Green Valley, Sierra Vista, 
Canelo Hills, and Madera Canyon
818 PM MST Thu Mar 25 2021

...WIND ADVISORY HAS EXPIRED...

Winds have weakened below advisory criteria, therefore the 
advisory will be allowed to expire. 

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 24, 2:44 AM MST, 11 hours 42 minutes earlier.

Area forecast discussion, Mar 24, 2:44 AM MST, 11 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
244 AM MST Wed Mar 24 2021

.SYNOPSIS...A weather system will continue to bring cooler
temperatures and a chance of valley rain and mountain snow today.
The next system will bring more wind Thursday into Friday as the
weather pattern remains unsettled through early next week.

&&

.DISCUSSION...The strong low pressure system over the eastern
portions of the state this morning will shear into the base of the
trough as it shifts into New Mexico over the next 18 hours. A
decent chance of valley rain and mountain snow showers until then,
with a few thunderstorms possible mixed in this afternoon. Snow
levels around 5k feet this morning with some accumulations above
6k feet. Storm total snow amounts still expected in the 3 to 9
inch range in the mountains, with heaviest amounts in the east.

Another system currently near the Pacific northwest and southern
British Columbia will dig down from the north for the end of the
week. Gusty winds developing ahead of this system by Thursday
afternoon. We may end up with another round of critical fire
weather conditions and wind advisory with that. If we do manage a
split like some ensemble members continue to suggest, the low may
linger a bit into the weekend with a few showers around.

Ensemble means hinting at some flavor of troughiness through the
region early next week as well. We'll see, but at any rate it
looks like any potential 90 degree weather is on hold for now.

&&

.AVIATION...Valid through 25/12Z.
Isolated-scattered SHRA and high elevation SHSN. Cloud bases drop
to 7-10k ft MSL around precipitation with brief MFR conditions
possible. Isolated TSRA mixed in with the showers this afternoon.
Winds SWLY/WLY 10-15 kts with gusts to 25 kts in the afternoon.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A series of weather systems will produce breezy
afternoons over the next several days. Humidities have increased
over the past 24 hours as showers have moved in. Watch for a few
thunderstorms this afternoon in eastern areas. Dry conditions
return by Thursday and winds look to finally relax by the weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 PM MST this afternoon for
AZZ510>512.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 2:26 PM MSTBlowing Dust AdvisoryTWCPima, Pinal30 hr

Nearby

Wind Advisories in Arizona, 2021Every wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.